MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL

BOSTON SCIENTIFIC CORPORATION WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM; SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Model Number 10371
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Stroke/CVA (1770); Headache (1880)
Date of Event 07/29/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient identifier - (b)(6).
 
Event or Problem Description
(b)(4).Study.It was reported that a cerebral vascular accident (cva) occurred.The patient was enrolled into the (b)(4) study on (b)(6) 2018, and the procedure was performed sixty one (61) days later.A 27mm watchman left atrial appendage (laa) closure device was implanted with a complete laa seal and deployed device diameter of 22.7mm.The patient was started on aspirin and clopidogrel following the procedure.The patient was discharged one day post index procedure.The patient presented to the hospital one thousand twenty one (1021) days post index procedure due to a headache.The patient allegedly experienced the symptoms four days prior to admission on (b)(6) 2021.Physical examination revealed moderate headache in the left parietal and left temporal region.The patient was hospitalized for further evaluation and treatment on the same day.Seven days after admission for a headache, a computed tomography (ct) scan of the head without intravenous (iv) contrast revealed no acute intracranial hemorrhage.A large area of low attenuation at the left temporal lobe and posterior aspect of the left parietal lobe was potential representative of an acute or subacute infarct.An enhancing mass due to iv contrast could not be ruled out, therefore, further ct scan or magnetic resonance imaging (mri) was recommended for the patient.The patient was diagnosed with a stroke.The etiology of the stroke was undetermined for which the duration of the focal or global neurological deficit was greater than 24 hours.On the same day of the ct scan, the patient was noted in improved condition and the patient was discharged home on the same day.Two days post discharge, a repeat ct scan of the head with iv contrast revealed no change in the large attenuation at the left temporal lobe or left parietal lobe.A small low attenuation in the left occipital lobe was also noted which represented subacute or acute infract without enhancing mass after iv contrast administration.On the same day, a ct angiogram of the brain with iv contrast revealed focal stenosis of the proximal aspect of the right posterior cerebral artery.Limited visualization of distal aspect of bilateral posterior cerebral arteries.No aneurysm dilation was noted.Atherosclerosis vascular disease of the cavernous portion of the bilateral internal carotid arteries with stenosis was also noted.
 
Additional Manufacturer Narrative
B5: describe event or problem - updated.B6: relevant tests/laboratory data- updated.
 
Event or Problem Description
Asap-too study.It was reported that a cerebral vascular accident (cva) occurred.The patient was enrolled into the asap-too study on (b)(6) 2018, and the procedure was performed sixty one (61) days later.A 27mm watchman left atrial appendage (laa) closure device was implanted with a complete laa seal and deployed device diameter of 22.7mm.The patient was started on aspirin and clopidogrel following the procedure.The patient was discharged one day post index procedure.The patient presented to the hospital one thousand twenty one (1021) days post index procedure due to a headache.The patient allegedly experienced the symptoms four days prior to admission on (b)(6) 2021.Physical examination revealed moderate headache in the left parietal and left temporal region.The patient was hospitalized for further evaluation and treatment on the same day.Seven days after admission for a headache, a computed tomography (ct) scan of the head without intravenous (iv) contrast revealed no acute intracranial hemorrhage.A large area of low attenuation at the left temporal lobe and posterior aspect of the left parietal lobe was potential representative of an acute or subacute infarct.An enhancing mass due to iv contrast could not be ruled out, therefore, further ct scan or magnetic resonance imaging (mri) was recommended for the patient.The patient was diagnosed with a stroke.The etiology of the stroke was undetermined for which the duration of the focal or global neurological deficit was greater than 24 hours.On the same day of the ct scan, the patient was noted in improved condition and the patient was discharged home on the same day.Two days post discharge, a repeat ct scan of the head with iv contrast revealed no change in the large attenuation at the left temporal lobe or left parietal lobe.A small low attenuation in the left occipital lobe was also noted which represented subacute or acute infract without enhancing mass after iv contrast administration.On the same day, a ct angiogram of the brain with iv contrast revealed focal stenosis of the proximal aspect of the right posterior cerebral artery.Limited visualization of distal aspect of bilateral posterior cerebral arteries.No aneurysm dilation was noted.Atherosclerosis vascular disease of the cavernous portion of the bilateral internal carotid arteries with stenosis was also noted.It was further reported that the patient presented to the hospital 1024 days post procedure as opposed to 1021 days previously reported with the previously reported symptoms four days prior.Magnetic resonance imaging (mri) was not performed for diagnosis.Following the stroke diagnosis, no action was taken in response to the event.

Brand Name
WATCHMAN LAA CLOSURE DEVICE & DELIVERY SYSTEM
Common Device Name
SYSTEM, APPENDAGE CLOSURE, LEFT ATRIAL
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
ballybrit business park
galway
EI  
Manufacturer Contact
jay johnson
two scimed place
maple grove, MN 55311
7634942574
MDR Report Key13999369
Report Number2134265-2022-03459
Device Sequence Number20060710
Product Code NGV
UDI-Device Identifier08714729838241
UDI-Public08714729838241
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
PMA/510(K) Number
P130013
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/10/2021
Device Model Number10371
Device Catalogue Number10371
Device Lot Number0022363055
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/21/2022
Supplement Date Received by Manufacturer04/08/2022
Initial Report FDA Received Date04/04/2022
Supplement Report FDA Received Date04/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/11/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age88 YR
Patient SexFemale
Patient RaceWhite